Alert archive / Utah / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Salt Lake City, UT

May 25, 2000Tooele County, Utah County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at May 25, 2000, 5:32 PM MDT for Tooele County, Utah County, Utah. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 25, 2000, 5:32 PM MDT (23:32 UTC)
Expired
May 25, 2000, 6:15 PM MDT
In force
43 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Tooele County, UT, Utah County, UT

The radar

The Salt Lake City radar (KMTX), 116 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS55 KSLC 252334
SVRSLC
UTC045-049-260015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
532 PM MDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL TOOELE COUNTY IN UTAH
  CENTRAL UTAH COUNTY IN UTAH

* UNTIL 615 PM MDT

* AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES WEST OF LINDON...OR ABOUT 21 MILES
  WEST OF PROVO...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE IN THE OREM AND PROVO AREA AT 615 PM 
MDT.

LARGE HAIL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING IS POSSIBLE 
WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE 
STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 4033 11228 4016 11226 4015 11165 4038 11168

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:10 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 25, 4:10 PM MDT, 1 hour 22 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
410 PM MDT THU MAY 25 2000

SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER UTAH
TONIGHT AND EARLY FRIDAY. THE AIRMASS WILL GRADUALLY DRY FRIDAY
AFTERNOON. HIGH PRESSURE WILL BE OVER THE STATE ON SATURDAY.

DISCUSSION...THE BREAK BETWEEN SHORT WAVES WAS OVER WESTERN UTAH
THIS AFTERNOON BUT THE WEAK CAP IS RAPIDLY DISAPPEARING AS EVIDENCED
BY THE RATE OF NEW CONVECTIVE DEVELOPMENT OVER THE WEST DESERTS.
THIS IS FORMING A NICE LINE THAT WILL IMPACT THE WASATCH FRONT EARLY
THIS EVENING. I EXPECT THE NEXT UPSTREAM FEATURE WILL SORT OF MERGE
WITH THIS AREA OF CONVECTION LATE THIS EVE, WITH PRECIP BECOMING MORE
STRATIFORM OVERNIGHT, AND LIKELY LINGERING INTO FRIDAY MORNING. SOME
AREAS IN THE SRN AND ERN CWA COULD CONTINUE TO SEE SOME ACTIVITY INTO
THE AFTERNOON TOMORROW BUT EVERYTHING SHOULD BE ENDING BEFORE SUNSET
AS RIDGING BECOMES DOMINANT.

DRY RIDGE CONDITIONS EXPECTED SAT WITH WARMING TEMPS. RIDGE SHIFTS
EWD SUN WITH A BRUSH-BY SHORT WAVE FOR LATE SUN/SUN NIGHT. MRF
ACCEPTED HERE AND THIS WOULD IMPLY THAT ANY LIFT FROM THIS FEATURE
WILL BE PAST OUR CWA BY MON MORNING. FLOW BACKS AGAIN ON TUE AHEAD
OF TROF FORECAST TO DEEPEN ALONG W COAST BUT HEIGHTS STAY LOW SO
TEMPS MAY NOT WARM BACK UP ALL THAT MUCH IN SPITE OF SWLY FLOW. LEFT
EXTENDED DRY EXPECT FOR SLIGHT CHANCE MENTION OVER THE NRN MTNS SUN.

SLC 9700  CDC 6400  WILENSKY

.SLC...NONE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:13 PM MDTSevere Thunderstorm WarningSLCJuab, Millard, Tooele62 min
May 25, 5:01 PM MDTSevere Thunderstorm WarningSLCTooele44 min

Nearby

Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.